Xanax is a commonly prescribed benzodiazepine sedative medicine. Moreover, it’s given for the treatment of various mental conditions, with the desired result of producing a calming effect for its users. This type of medication can be very addictive. You’ve probably heard stories of addiction to Xanax and may wonder can you overdose on Xanax.
Specifically, Xanax is the brand name for the medicine, Alprazolam. It’s prescribed to treat issues such as anxiety, depression and panic disorders. Furthermore, you may have heard of the benzodiazepine class of drugs referred to as “benzos.” Xanax falls into this category.
The drug’s calming effect is produced by the way in which it works in the central nervous system. Xanax works to excite the neurotransmitter known as GABA which slows or calms reactions between the brain’s synapses. It’s what causes it to become so addictive for many. Users become accustomed to this feeling and seek to make it last. They want to take more and more of these pills. If you are curious, can you overdose on Xanax, it’s possible through further abuse and taking too much at once.
How Can You Overdose on Xanax?
Those who abuse it can become heavily dependent upon the drug. Withdrawal symptoms are common with improper Xanax usage. When an individual seeks to gain the calm feeling the pill provides, they may take it beyond its prescribed dosage. Therefore, taking too much Xanax can lead to overdose, answering the question of can you overdose on Xanax.
It takes a very high amount of Xanax to overdose. However, when combined with other drugs or alcohol, the risks become much higher. Opioids and alcohol are commonly used in combination with benzos for a quicker and more potent calming effect.
This combination can have disastrous results. Suppression of the circulatory system and the inability to breathe on one’s own can occur with such combinations. In addition, it is possible that such a result could lead to death.
How Crest View Recovery Center Can Help
If you or a loved one is dealing with Xanax addiction, Crest View can help. Our caring staff has the expertise and the resources to help you overcome your dependency. Recovering from Xanax is dangerous because it is one of the very few substances that comes with a potentially lethal withdrawal. The withdrawal symptoms have the chance to lead to serious seizures and possibly death. Therefore, getting professional addiction treatment is vital for a comfortable, safe recovery. Crest View Recovery Center can offer this help.
For example, services and programs available at CVRC include:
- Off-site detox program
- Addiction therapy
- On-site psychiatrist
- Reality therapy
- Rehab treatment
- Recreational therapy
- Comprehensive wellness program
How can you overdose on Xanax and recover safely? Here at Crest View Recovery Center, we know it can be scary to face overcoming your dependence. We’re here to support you and provide the encouragement you need to recover in a safe environment. Call us at 866-327-2505 for more information and to start on the road to wellness.